Alert archive / Montana / Snow Advisories in 2008
Snow Advisory 24, NWS Missoula, MT
NWS Missoula, MT issued this snow advisory at Mar 3, 2008, 4:55 AM MST for 8 counties in Montana. It took effect at Mar 3, 2008, 10:26 AM MST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2008, 4:55 AM MST (11:55 UTC)
- In effect from
- Mar 3, 2008, 10:26 AM MST
- Expired
- Mar 4, 2008, 9:33 AM MST
- In force
- 23 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 33 km from the middle of the area, began a volume at 11:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this snow advisory went out at Mar 3, 4:18 AM MST, 37 minutes earlier.
Area forecast discussion, Mar 3, 4:18 AM MST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
418 AM MST MON MAR 3 2008
...A COLD UPPER LEVEL TROUGH WILL BRING HEAVY SNOW TO THE
MOUNTAINS AND PASSES THIS EVENING THROUGH TOMORROW...
.DISCUSSION...A COLD UPPER LEVEL TROUGH IS VISIBLE THIS MORNING
OVER CANADA ON INFRARED SATELLITE IMAGERY. CLOUD COVER ASSOCIATED
WITH THIS SYSTEM HAS ALREADY MOVED INTO NORTHWEST MONTANA WITH
SHOWERS NOT TOO FAR BEHIND VERIFIED BY PRECIPITATION REPORTS
BEGINNING TO SHOW UP IN SOUTHERN BRITISH COLUMBIA THIS MORNING. THE
GFS...NAM AND ECMWF FORECAST MODELS CONTINUE TO BE IN VERY GOOD
AGREEMENT WITH THE PATH OF THE TROUGH AND STORM DYNAMICS. THUS
HAVE ENOUGH FORECAST CONFIDENCE TO ISSUE A VARIETY OF WINTER
WEATHER HIGHLIGHTS. FOR INFORMATION SPECIFIC TO THESE
PRODUCTS...PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/MISSOULA.
A MIX OF RAIN AND SNOW SHOWERS WILL GRADUALLY SPREAD ACROSS
WESTERN MONTANA MAINLY DURING THE AFTERNOON HOURS. THEN AS NIGHT
FALLS...SHOWERS WILL TURN TO ALL SNOW WITH SNOW TO LIQUID RATIOS
INCREASING THROUGHOUT THE NIGHT. ALTHOUGH THE TROUGH PASSAGE
APPEARS TO BE FAIRLY QUICK...THE COLDEST AIR WILL MOVE IN DURING
THE EARLY MORNING HOURS ON TUESDAY WHICH SHOULD ALLOW MAXIMAL
POTENTIAL COOLING CONSIDERING THE COMPLETE LACK OF INSULATION. ALL
MODELS HAVE BEEN CONSISTENTLY POINTING TOWARDS THE BEST
ACCUMULATING SNOWFALL OVER THE CLEARWATER MOUNTAINS (INCLUDING
LOLO PASS)...THE BITTERROOT MOUNTAINS (INCLUDING THE MONTANA SIDE
OF LOST TRAIL PASS) AND THEN ALONG US-2 FROM ESSEX TO MARIAS PASS
AND THE BOB MARSHALL WILDERNESS AND GLACIER NATIONAL PARK. THESE
LOCATIONS FALL UNDER AREAS OF PERSISTENT LIFT ALONG WITH THE BEST
MOISTURE FEED AS INDICATED BY THE MODELS. AS THE TROUGH SWINGS
THROUGH THE REGION OVERNIGHT TONIGHT THE SURFACE PRESSURE GRADIENT
WILL TIGHTEN AND PROMOTE GUSTY WINDS...ESPECIALLY OVER THE HIGHER
TERRAIN OF THE BITTERROOT MOUNTAINS AND THEN ALONG US-12/MT 141
LEADING UP TO MACDONALD PASS...MT-1 SOUTH TO GEORGETOWN AND ALSO
I-90 FROM GARRISON JCT. SNOW AND BLOWING SNOW MAY ALSO BECOME AN
ISSUE OVER HOMESTAKE PASS EAST OF BUTTE. NUMEROUS SHOWERS WILL
REMAIN ACROSS THE AREA ON TUESDAY AS THE ATMOSPHERE STAYS FAIRLY
UNSTABLE BEHIND THE EXITING TROUGH. HOWEVER SHOWERS WILL GRADUALLY
DISSIPATE...DECREASING IN COVERAGE FROM NORTH TO SOUTH AFTER
SUNDOWN.
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...THE NORTHERN ROCKIES WILL
REMAIN UNDER NORTHWESTERLY TO NORTHERLY FLOW THROUGH THIS PERIOD. A
FEW DISTURBANCES WILL MAKE THEIR WAY THROUGH THE REGION CAUSING A
FEW HIGH TERRAIN SHOWERS. THEN A RIDGE OF HIGH PRESSURE WILL
BUILD OVER THE AREA ON THURSDAY INTO FRIDAY BRINGING DRYING AND
CLEARING ACROSS THE REGION. MODELS ARE INDICATING THAT THE NORTHERN
ROCKIES WILL BE UNDER AN ACTIVE WEATHER PATTERN DURING THE WEEKEND
INTO NEXT WEEK. BOTH THE GFS AND ECMWF ARE SHOWING SIGNIFICANT
PRECIPITATION BY THE BEGINNING OF NEXT WEEK...SO HAVE INCREASED THE
CHANCE OF PRECIPITATION FOR THIS TIME FRAME. TEMPERATURES FOR THE
EXTENDED PERIOD APPEAR TO BE NEAR SEASON NORMALS.
&&
.AVIATION...INCREASING CLOUDS ASSOCIATED WITH AN APPROACHING UPPER
LEVEL TROUGH WILL LEAD TO SCATTERED RAIN AND SNOW SHOWERS THIS
AFTERNOON. HOWEVER FLIGHT CONDITIONS THROUGH THIS EVENING AT ALL
TERMINAL SITES ARE EXPECTED TO BE GOOD AND AT LEAST MVFR. TONIGHT
SNOW SHOWERS WILL INCREASE IN COVERAGE AND INTENSITY PRODUCING
PERIODS OF LIMITED VISIBILITY AND LOWERING CEILINGS AT MOST
TERMINAL SITES. EXPECT FLIGHT CONDITIONS TO BE IMPACTED BY SNOW
SHOWERS THROUGH MID DAY ON TUESDAY BEFORE NOTICEABLE IMPROVEMENT
OCCURS. MOUNTAIN AND PASS OBSTRUCTION WILL ALSO BE AN INCREASING
FLIGHT CONCERN THROUGH THE NEXT 24 HOURS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...HEAVY SNOW WARNING FROM 5 PM THIS AFTERNOON TO 5 PM MST TUESDAY
FOR LOWER CLARK FORK REGION.
HEAVY SNOW WARNING FROM 5 PM THIS AFTERNOON TO 11 PM MST TUESDAY
FOR BITTERROOT/SAPPHIRE MOUNTAINS-WEST GLACIER REGION.
SNOW ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM MST TUESDAY FOR
KOOTENAI/CABINET REGION.
SNOW ADVISORY FROM 5 PM THIS AFTERNOON TO 11 PM MST TUESDAY FOR
POTOMAC/SEELEY LAKE REGION.
SNOW AND BLOWING SNOW ADVISORY FROM 11 PM THIS EVENING TO 11 PM
MST TUESDAY FOR BUTTE/BLACKFOOT REGION.
ID...HEAVY SNOW WARNING FROM 4 PM THIS AFTERNOON TO 4 PM PST TUESDAY
FOR NORTHERN CLEARWATER MOUNTAINS.
HEAVY SNOW WARNING FROM 4 PM THIS AFTERNOON TO 10 PM PST TUESDAY
FOR SOUTHERN CLEARWATER MOUNTAINS.
&&
SHORT TERM...DICKERSON
LONG TERM....SMITH
AVIATION...DICKERSONHazardous weather outlook, Mar 2, 1:21 PM MST, 15 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 121 PM MST SUN MAR 2 2008 IDZ005-009-010-MTZ001-004-007-043-031200- NORTHERN CLEARWATER MOUNTAINS-WESTERN LEMHI COUNTY- EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- LOWER CLARK FORK REGION-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 121 PM MST SUN MAR 2 2008 /1221 PM PST SUN MAR 2 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT TIGHTENING SURFACE PRESSURE GRADIENTS WILL ALLOW FOR BREEZY WINDS TO DEVELOP TONIGHT IN THE NORMALLY WIND PRONE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG...FAST MOVING WINTER STORM SYSTEM WILL MOVE SOUTHEAST ACROSS THE REGION MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON. MODERATE TO HEAVY SNOWFALL AMOUNTS ARE POSSIBLE IN THE HIGHER ELEVATIONS. TRAVEL MAY BE IMPACTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ007-008-031200- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 1221 PM PST SUN MAR 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT TIGHTENING SURFACE PRESSURE GRADIENTS WILL ALLOW FOR WINDY CONDITIONS TO DEVELOP TONIGHT. THE CONDITIONS WILL PERSIST INTO MONDAY MORNING BEFORE DIMINISHING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED AT THIS TIME. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 4:55 AM MST | Heavy Snow Warning | MSO | Flathead, Granite, Lake, Mineral, Missoula, Ravalli and 1 more | 6 hr |
| Mar 3, 4:55 AM MST | Snow and Blowing Snow Advisory | MSO | Deer Lodge, Granite, Lake, Missoula, Powell, Silver Bow | 42 hr |
| Mar 3, 10:26 AM MST | Winter Storm Warning | MSO | Flathead, Granite, Lake, Mineral, Missoula, Powell and 2 more | 36 hr |
| Mar 3, 2:49 PM MST | Heavy Snow Warning | MSO | Clearwater, Idaho | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.